Skip to content
My WebMD Sign In, Sign Up

Announcements

Please take some time to click through these links to find out more about our community.

What is a Trigger and When to Trigger a Post
How and Why to Report a Post
Visit our Crisis Assistance Link for resources. For immediate help, call 911 or get to the ER.


Liver functioning and depression
avatar
An_249660 posted:
I just recently had my gallbladder removed. At the time of discharge from the hospital all my liver functioning tests were very elevated, but they have decreased since my surgery. I am scheduled to get labs in about 1 week to see if my liver functioning has improved. I have a long history of depression. My current medication regimen is temazepam 30 mg qhs, Viibryd 40 mg in am. I was taking lovastatin 10 mg prior to my surgery, but primary MD told me to stay off for now because it has a negative effect on liver functioning. I was also taking klonopin 2mg, primarily at bedtime to help me sleep(with temazepam-as per my psychairist's instructions. I am very concerned about the psychotropic medications I am taking as it relates to my liver functioning. Do you have any suggestions regarding different meds, change of dosages that will hopefully have least negative impact on my liver functioning? Also please note that I have a pattern at times to overmedicate on my sleep medication. My Psychairist is aware of this. I have an appointment with him in one week. Also, I was told by a psychairist in the hospital that ativan and temazepam would be a better combination for me than klonopin and temazepam.
Reply
 
avatar
itmatsb responded:
I would think that the doctor treating you for your liver functioning would be the best judge to tell you whether the medications you are taking are a negative or not. It seems like your primary MD covered that with telliing you to hold off on the Lovastatin. Also you could ask your pharmacist. Are you still suffering from depression which can also cause anxiety? If so, you need to tell the psychiatrist who can change your anti-depressant medication to better help you. And don't overmedicate on your sleep meds, or your doctor may decide to not prescribe it for you any more. That could cause more problems for you than your worry about your liver.
 
avatar
reachml5 replied to itmatsb's response:
Thank you.


Featuring Experts

Thomas L. Schwartz, MD, received his medical degree from and completed his residency in adult psychiatry at the State University of New York (SUNY) Up...More

Helpful Tips

Are you having posting problems?
With all the posting/not posting problems, try these: 1. Copy your post/response BEFORE clicking on "post" 2. If the "can't post now" ... More
Was this Helpful?
2 of 4 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.